Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 276, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2001, 3:45 PM CDT for Limestone County, Madison County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2001, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 15, 2001, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 152045 SVRBHM ALC083-089-152115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIMESTONE COUNTY IN ALABAMA MADISON COUNTY IN ALABAMA * UNTIL 415 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOORESVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...REDSTONE ARSENAL...MADISON AND HUNTSVILLE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3475 8698 3458 8694 3463 8639 3485 8644
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 15, 2:45 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 245 PM CDT FRI JUN 15 2001 SURFACE "COLD" FRONT EXTENDS NEAR A KMSL-KPIB-KPOE LINE THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA ALONG AND JUST AHEAD OF THE FRONT. LAPS DATA SHOWING AIRMASS ACROSS THE AREA CONTINUES TO BE MOIST AND UNSTABLE; LIFTED INDICIES MINUS 2 TO 6, PRECIPITABLE WATER 1.5 TO 1.75 INCHES, ETC. ANYWAY, WILL CONTINUE TO MENTION SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA THIS EVENING. WILL BASE FIRST PERIOD PROBABILITIES ON LATEST RADAR TRENDS. MODELS GENERALLY AGREE ON MOVING "COLD" FRONT AND DEEPER MOISTURE OUT OF THE AREA THROUGH SATURDAY MORNING. LARGE AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION WITH CENTER SLIDING JUST EAST OF THE AREA THROUGH TUESDAY. HSV UU 063/088 063/093 067 651000 BHM UU 064/089 063/093 067 654000( MGM UU 068/090 063/093 067 654000= .BHM...NONE.
In the hours before
Special weather statement, Jun 15, 1:26 PM CDT, 2 hours 19 minutes before
ALZ001>038-040>050-152222- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT FRI JUN 15 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A FRONTAL BOUNDARY PASSING THROUGH THE FORECAST AREA...COMBINED WITH AMPLE MOISTURE...AND THE HEATING OF THE DAY...WILL BRING AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. ALTHOUGH A FEW OF THE STORMS THAT FORM MAY BECOME CAPABLE OF PRODUCING GUSTY WINDS OR HAIL...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 1, MONTGOMERY IS 2, FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.